# SDR 2008FA0000122

- Difficulty date: February 6, 2008
- Submitted: March 11, 2008
- Operation: General aviation
- Aircraft: N4764A
- Make and model: Beech C90A
- Aircraft serial: LJ1161
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire Harness
- Condition: Misinstalled
- Location: A/C Start Cont
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

AIR CONDITIONER NOT COOLING.  FOUND WIRING FOR AC START CONTROL PANEL AS WELL AS COMPRESSOR CLUTCH NOT IN PROPER CONFIGURATION IAW WIRING PRINT.  AFTER PROPER INSTALLATION OF WIRING AND SUBSEQUENT OPS CHECK, THE MOTOR AND SYS, THE AIR CONDITIONER WOULD CYCLE IN AND OUT OF ITS SOFT START CYCLE.  THIS IN TURN CREATED EXCESSIVE HEAT IN THE LOAD RESISTOR CIRCUIT.  THIS CYCLING CONTINUED UNTIL AT SOME POINT THE SOFT START CIRCUIT FAILED, WHICH CAUSED THE LOAD RESISTOR TO OVERHEAT AND MELT THE PHENOLIC BLOCK SHIELDS WHICH CAUGHT  FIRE AND DAMAGED THE IMMEDIATE SURROUNDING STRUCTURE OF THE NOSE COMPARTMENT.  PROBABLE CAUSE WOULD INDICATE FAILURE OF THE AC START CONTROL PANEL CIRCUITRY THAT SUBSEQUENTLY LEAD TO A NOSE COMPARTMENT FIRE.  RECOMMENDATION: ROUTINE INSPECTION AND OPERATION CHECK OF THE AC SYS, TO INCLUDE THE START CONTROL PANEL SOFT START SYS.  (K)
